Alert archive / Montana / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Apr 22, 2024, 1:30 PM MDT for 6 counties in Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2024, 1:30 PM MDT (19:30 UTC)
- Expired
- Apr 22, 2024, 2:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Richland County, MT, Roosevelt County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 87 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:48 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 22, 9:48 AM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 948 AM MDT Mon Apr 22 2024 .DISCUSSION... Morning Update: Pretty much kept what going forecast had with this update. But did refresh Winds and Sky with the latest guidance numbers and added wording with thunderstorms of Gusty Winds. Rest of forecast looked good. TFJ Previous Discussion... KEY MESSAGES: 1) Strong west to northwest winds in all areas with critical fire weather south of US Highway 2 today. 2) Showers and isolated thunderstorms are expected north this afternoon and evening. 3) Otherwise, a broad ridge pattern builds into the area this week resulting in mostly dry and seasonable conditions. WEATHER PATTERN OVERVIEW: Stacked upper/surface low will move across southern Saskatchewan today bringing strong west to NW winds over the forecast area. There will also be some rain showers spinning around this low, some of which will move across the northern zones of the forecast area this afternoon and evening. The atmosphere is expected to be unstable enough this afternoon and evening for isolated thunderstorms to mix in with those showers. While NBM has forecast reaching wind gust around 50 mph today in some areas, the probability of wind gusts exceeding 55 mph is less than 30 percent in most areas and as high as 50 percent in parts of Phillips and Valley Counties. At this point, the probability of reaching High Wind Warning criteria is low enough that we will hold off on issuing any High Wind Warning and maintain a Lake Wind Advisory over Fort Peck Lake. The most likely scenario for any spot getting a 60+ mph wind gust today would be in a rain shower or thunderstorm. South of US highway 2, RH less than 25 percent will create critical fire weather conditions today and a Red Flag Warning remains in effect. The low moves to the east tonight and high pressure moves in diminishing the winds. Upper ridge moves in and by Wednesday, temperatures will be warmer than normal. A shortwave trough brings a cold front through the area on Thursday with slightly cooler temperatures on Friday. An upper trough is expected over the weekend but models and ensembles differ on the weather associated with this system at this time. CONFIDENCE AND POTENTIAL DEVIATIONS FROM BASE FORECAST: Confidence is high for strong winds in all areas today. Confidence for wind speeds to reach High Wind Warning Criteria (gusts 58+ mph) is low and too low to issue a Warning. Confidence for critical fire weather conditions today is high south of the Missouri River and over the Little Rocky Mountains and diminishes significantly north of US Highway 2 where much higher RH is expected. With SPC having the northern zone of the forecast in a general thunderstorm outlook for today, add the possibility of thunderstorms that the base forecast did not have. High confidence in the mid week ridge and cold front on Thursday. Low confidence of precipitation chances over the weekend. && .AVIATION... .AVIATION... LAST UPDATED: 0820Z FLIGHT CAT RANGE: VFR - MVFR DISCUSSION: Stacked low will be over Saskatchewan today which will bring strong west to NW winds over the area. Skies will start mostly clear this morning. Mid level and low VFR clouds will move in from the north during the day today. There will be isolated to scattered rain showers with a thunderstorm possible this afternoon and evening. MVFR clouds will begin to enter the area this evening from the northeast and will start to impact KOLF and KSDY around 03Z-06Z and could reach KGDV overnight. LLWS: There is a (20%-30%) chance for Low Level Wind Shear this morning across the terminals until winds aloft start mixing down after sunrise. SFC WIND: West at 10 to 20 kts early increasing to WNW 25 to 35 knots with gusts to 45 knots by late morning. NW winds will diminish to 5 to 15 knots this evening. && .FIRE WEATHER... The latest forecast guidance suggests wetting rain probabilities are low (under 20%) and mainly north of the Missouri River. Northwest winds of 25 to 35 mph will be widespread across the entire area today, along with gusts to 50 mph. Over the past two weeks, Dawson, Prairie and Wibaux counties have received around 30 percent of normal precipitation. Based on this, there is high (90 percent) confidence locations south of a line from the Little Rockies to Wibaux will have critical conditions for fire weather today. This is in response to forecast winds reaching and/or exceeding RH values this afternoon. A Red Flag Warning remains in effect for Zones 122, 135, 136, and 137 on today from 10 AM to 9 PM. On Tuesday, low RH 20-30% is expected but winds will be light and variable. && .GGW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 6 AM MDT Tuesday for Central and Southeast Phillips-Central and Southern Valley-Garfield-McCone- Petroleum. Red Flag Warning until 9 PM MDT this evening for Dawson/McCone/Prairie/Richland/Wibaux Counties-Southern Petroleum and Southern Garfield Counties-The Little Rockies-The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge. && weather.gov/glasgow
In the hours before
Local storm report, Apr 22, 12:41 PM MDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
1241 PM MDT Mon Apr 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Non-Tstm Wnd Gst GW0525 Bloomfield 47.42N 104.96W
04/22/2024 M55 MPH Dawson MT Mesonet
Wind W 36G55MPH.
&&
RAMSpecial weather statement, Apr 22, 12:47 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Glasgow MT
1247 PM MDT Mon Apr 22 2024
MTZ016-017-020-022>027-062-222015-
Richland MT-Garfield MT-Dawson MT-Central and Southeast Phillips MT-
Prairie MT-Wibaux MT-Western Roosevelt MT-McCone MT-
Eastern Roosevelt MT-Central and Southern Valley MT-
1247 PM MDT Mon Apr 22 2024
...A strong winds will impact portions of southeastern Phillips,
Wibaux, Garfield, southern Roosevelt, southern Valley, McCone,
Prairie, Richland and Dawson Counties through 215 PM MDT
...
At 1245 PM MDT, strong winds of 50 to 55 mph strong winds will
continue to impact portions of southeastern Phillips, Garfield,
Roosevelt, southern Valley, McCone, Prairie, Richland, Wibaux and
Dawson Counties into the mid-afternoon.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Wind sensors across the area.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust or dirt will also occur.
Locations impacted include...
Sidney, Glendive, Glasgow, Wolf Point, Malta, Poplar, Culbertson,
Circle, Terry, Wibaux, Jordan, Fallon, Fairview, Nashua, Brockton,
Fort Peck, Bainville, Richey, Savage, and Duck Creek Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4667 10406 4678 10562 4686 10584 4688 10739
4840 10798 4814 10405
TIME...MOT...LOC 1842Z 288DEG 49KT 4833 10779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JambaLocal storm report, Apr 22, 12:51 PM MDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
1251 PM MDT Mon Apr 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM Non-Tstm Wnd Gst 1 E Circle 47.42N 105.57W
04/22/2024 M53 MPH McCone MT AWOS
AWOS station K4U6 1 E Circle.
&&
RAMLocal storm report, Apr 22, 12:58 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
1258 PM MDT Mon Apr 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM Non-Tstm Wnd Gst Wolf Point Airport 48.09N 105.58W
04/22/2024 M59 MPH Roosevelt MT ASOS
Wind W 39G59MPH.
&&
RAMLocal storm report, Apr 22, 1:00 PM MDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
100 PM MDT Mon Apr 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM Non-Tstm Wnd Gst Glasgow Airport 48.21N 106.62W
04/22/2024 M54 MPH Valley MT ASOS
Wind WNW 35G54MPH.
&&
RAMLocal storm report, Apr 22, 1:28 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
128 PM MDT Mon Apr 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM Non-Tstm Wnd Gst Fort Peck Dam 48.01N 106.40W
04/22/2024 M58 MPH McCone MT Mesonet
Wind W 36G58MPH.
&&
RAMThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:37 AM MDT | Special Weather Statement | GGW | Garfield, McCone, Prairie | 68 min |
| Apr 22, 12:47 PM MDT | Special Weather Statement | GGW | Dawson, Garfield, McCone, Prairie, Richland, Wibaux | 88 min |
| Apr 22, 12:59 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 61 min |
| Apr 22, 2:11 PM MDT | Special Weather Statement | GGW | Dawson, Garfield, McCone, Phillips, Prairie, Richland and 2 more | 64 min |
| Apr 22, 2:51 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt, Valley | 54 min |
| Apr 22, 3:02 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 58 min |
| Apr 22, 3:15 PM MDT | Special Weather Statement | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 60 min |
| Apr 22, 3:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt, Valley | 63 min |
| Apr 22, 4:19 PM MDT | Special Weather Statement | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 56 min |
| Apr 22, 4:46 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Valley | 59 min |
| Apr 22, 5:17 PM MDT | Special Weather Statement | GGW | Dawson, McCone, Prairie, Richland, Roosevelt, Sheridan and 1 more | 88 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.